Alert archive / Pennsylvania / High Wind Warnings in 2020
High Wind Warning 1, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this high wind warning at Apr 12, 2020, 1:44 PM EDT for 9 counties in Pennsylvania; Preston County, Tucker County, West Virginia. It took effect at Apr 13, 2020, 6:00 AM EDT. It was in force for 14 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 12, 2020, 1:44 PM EDT (17:44 UTC)
- In effect from
- Apr 13, 2020, 6:00 AM EDT
- Expired
- Apr 13, 2020, 8:00 PM EDT
- In force
- 14 hr
- Issued by
- NWS Pittsburgh, PA
Counties Armstrong County, PA, Butler County, PA, Clarion County, PA, Fayette County, PA, Forest County, PA, Jefferson County, PA, Mercer County, PA, Venango County, PA, Westmoreland County, PA, Preston County, WV, Tucker County, WV
The radar
The Pittsburgh radar (KPBZ), 55 km from the middle of the area, began a volume at 17:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 13, 5:00 PM EDT | NON-TSTM WND GST 53 | 5 E Canaan Heights, WV |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 5.7 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2192 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 129 m²/s²
- 0-3 km storm-relative helicity
- 338 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
209 WWUS71 KPBZ 121744 NPWPBZ URGENT - WEATHER MESSAGE National Weather Service Pittsburgh PA 144 PM EDT Sun Apr 12 2020 MDZ001-PAZ009-016-023-074-076-WVZ512>514-130145- /O.UPG.KPBZ.HW.A.0002.200413T1000Z-200414T0000Z/ /O.NEW.KPBZ.HW.W.0001.200413T1000Z-200414T0000Z/ Garrett-Forest-Jefferson PA-Indiana-Westmoreland Ridges- Fayette Ridges-Eastern Preston-Western Tucker-Eastern Tucker- Including the cities of Mountain Lake Park, Oakland MD, Grantsville, Tionesta, Punxsutawney, Brookville, Indiana, Ligonier, Donegal, Champion, Ohiopyle, Terra Alta, Rowlesburg, Hazelton, Parsons, Hendricks, Saint George, Davis, Thomas, and Canaan Valley 144 PM EDT Sun Apr 12 2020 ...HIGH WIND WARNING IN EFFECT FROM 6 AM TO 8 PM EDT MONDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...In Pennsylvania, Forest, Jefferson PA, Indiana, Westmoreland Ridges and Fayette Ridges Counties. In Maryland, Garrett County. In West Virginia, Eastern Preston, Western Tucker and Eastern Tucker Counties. * WHEN...From 6 AM to 8 PM EDT Monday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Convection may be ongoing during a portion of the watch and may briefly enhance surface wind gusts. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ OHZ039>041-048>050-057>059-068-069-PAZ007-008-013>015-020>022-029- 031-073-075-WVZ001>004-012-021-509>511-130145- /O.UPG.KPBZ.HW.A.0002.200413T1000Z-200414T0000Z/ /O.NEW.KPBZ.WI.Y.0007.200413T1000Z-200414T0000Z/ Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH- Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Lawrence- Butler-Clarion-Beaver-Allegheny-Armstrong-Washington-Greene- Westmoreland-Fayette-Hancock-Brooke-Ohio-Marshall-Wetzel-Marion- Monongalia-Ridges of Eastern Monongalia and Northwestern Preston- Preston- Including the cities of New Philadelphia, Dover, Carrollton, Malvern, East Liverpool, Salem, Columbiana, Coshocton, Cadiz, Steubenville, Zanesville, Cambridge, Martins Ferry, St. Clairsville, Caldwell, Woodsfield, Sharon, Hermitage, Grove City, Oil City, Franklin, New Castle, Ellwood City, Butler, Clarion, Aliquippa, Beaver Falls, Ambridge, Monaca, Pittsburgh Metro Area, Kittanning, Ford City, Washington, Canonsburg, Waynesburg, Murrysville, Greensburg, New Kensington, Lower Burrell, Latrobe, Monessen, Uniontown, Weirton, Follansbee, Wellsburg, Wheeling, Moundsville, New Martinsville, Fairmont, Morgantown, Coopers Rock, Kingwood, and Bruceton Mills 144 PM EDT Sun Apr 12 2020 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 8 PM EDT MONDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Portions of northwest, southwest and western Pennsylvania, east central Ohio and northern and the northern panhandle of West Virginia. * WHEN...From 6 AM to 8 PM EDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Convection may be ongoing during a portion of the watch and may briefly enhance surface wind gusts. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
6 follow-up statements
160 WWUS71 KPBZ 130023 NPWPBZ URGENT - WEATHER MESSAGE National Weather Service Pittsburgh PA 823 PM EDT Sun Apr 12 2020 MDZ001-PAZ009-016-023-074-076-WVZ512>514-130830- /O.CON.KPBZ.HW.W.0001.200413T1000Z-200414T0000Z/ Garrett-Forest-Jefferson PA-Indiana-Westmoreland Ridges- Fayette Ridges-Eastern Preston-Western Tucker-Eastern Tucker- Including the cities of Mountain Lake Park, Oakland MD, Grantsville, Tionesta, Punxsutawney, Brookville, Indiana, Ligonier, Donegal, Champion, Ohiopyle, Terra Alta, Rowlesburg, Hazelton, Parsons, Hendricks, Saint George, Davis, Thomas, and Canaan Valley 823 PM EDT Sun Apr 12 2020 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 AM TO 8 PM EDT MONDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...In Pennsylvania, Forest, Jefferson PA, Indiana, Westmoreland Ridges and Fayette Ridges Counties. In Maryland, Garrett County. In West Virginia, Eastern Preston, Western Tucker and Eastern Tucker Counties. * WHEN...From 6 AM to 8 PM EDT Monday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ OHZ039>041-048>050-057>059-068-069-PAZ007-008-013>015-020>022-029- 031-073-075-WVZ001>004-012-021-509>511-130830- /O.CON.KPBZ.WI.Y.0007.200413T1000Z-200414T0000Z/ Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH- Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Lawrence- Butler-Clarion-Beaver-Allegheny-Armstrong-Washington-Greene- Westmoreland-Fayette-Hancock-Brooke-Ohio-Marshall-Wetzel-Marion- Monongalia-Ridges of Eastern Monongalia and Northwestern Preston- Preston- Including the cities of New Philadelphia, Dover, Carrollton, Malvern, East Liverpool, Salem, Columbiana, Coshocton, Cadiz, Steubenville, Zanesville, Cambridge, Martins Ferry, St. Clairsville, Caldwell, Woodsfield, Sharon, Hermitage, Grove City, Oil City, Franklin, New Castle, Ellwood City, Butler, Clarion, Aliquippa, Beaver Falls, Ambridge, Monaca, Pittsburgh Metro Area, Kittanning, Ford City, Washington, Canonsburg, Waynesburg, Murrysville, Greensburg, New Kensington, Lower Burrell, Latrobe, Monessen, Uniontown, Weirton, Follansbee, Wellsburg, Wheeling, Moundsville, New Martinsville, Fairmont, Morgantown, Coopers Rock, Kingwood, and Bruceton Mills 823 PM EDT Sun Apr 12 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 8 PM EDT MONDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Portions of northwest, southwest and western Pennsylvania, east central Ohio and northern and the northern panhandle of West Virginia. * WHEN...From 6 AM to 8 PM EDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
597 WWUS71 KPBZ 130227 NPWPBZ URGENT - WEATHER MESSAGE National Weather Service Pittsburgh PA 1027 PM EDT Sun Apr 12 2020 PAZ007-008-014-015-022-131030- /O.UPG.KPBZ.WI.Y.0007.200413T1000Z-200414T0000Z/ /O.EXA.KPBZ.HW.W.0001.200413T1000Z-200414T0000Z/ Mercer-Venango-Butler-Clarion-Armstrong- Including the cities of Sharon, Hermitage, Grove City, Oil City, Franklin, Butler, Clarion, Kittanning, and Ford City 1027 PM EDT Sun Apr 12 2020 ...HIGH WIND WARNING IN EFFECT FROM 6 AM TO 8 PM EDT MONDAY... * WHAT...Southwest winds 20 to 35 mph with gusts up to 60 mph expected. * WHERE...Mercer, Venango, Butler, Clarion and Armstrong Counties. * WHEN...From 6 AM to 8 PM EDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...This is an upgrade from the previous Wind Advisory. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ MDZ001-PAZ009-016-023-074-076-WVZ512>514-131030- /O.CON.KPBZ.HW.W.0001.200413T1000Z-200414T0000Z/ Garrett-Forest-Jefferson PA-Indiana-Westmoreland Ridges- Fayette Ridges-Eastern Preston-Western Tucker-Eastern Tucker- Including the cities of Mountain Lake Park, Oakland MD, Grantsville, Tionesta, Punxsutawney, Brookville, Indiana, Ligonier, Donegal, Champion, Ohiopyle, Terra Alta, Rowlesburg, Hazelton, Parsons, Hendricks, Saint George, Davis, Thomas, and Canaan Valley 1027 PM EDT Sun Apr 12 2020 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 AM TO 8 PM EDT MONDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...In Pennsylvania, Forest, Jefferson PA, Indiana, Westmoreland Ridges and Fayette Ridges Counties. In Maryland, Garrett County. In West Virginia, Eastern Preston, Western Tucker and Eastern Tucker Counties. * WHEN...From 6 AM to 8 PM EDT Monday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ OHZ039>041-048>050-057>059-068-069-PAZ013-020-021-029-031-073-075- WVZ001>004-012-021-509>511-131030- /O.CON.KPBZ.WI.Y.0007.200413T1000Z-200414T0000Z/ Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH- Muskingum-Guernsey-Belmont-Noble-Monroe-Lawrence-Beaver-Allegheny- Washington-Greene-Westmoreland-Fayette-Hancock-Brooke-Ohio- Marshall-Wetzel-Marion-Monongalia- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Including the cities of New Philadelphia, Dover, Carrollton, Malvern, East Liverpool, Salem, Columbiana, Coshocton, Cadiz, Steubenville, Zanesville, Cambridge, Martins Ferry, St. Clairsville, Caldwell, Woodsfield, New Castle, Ellwood City, Aliquippa, Beaver Falls, Ambridge, Monaca, Pittsburgh Metro Area, Washington, Canonsburg, Waynesburg, Murrysville, Greensburg, New Kensington, Lower Burrell, Latrobe, Monessen, Uniontown, Weirton, Follansbee, Wellsburg, Wheeling, Moundsville, New Martinsville, Fairmont, Morgantown, Coopers Rock, Kingwood, and Bruceton Mills 1027 PM EDT Sun Apr 12 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 8 PM EDT MONDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Portions of northwest, southwest and western Pennsylvania, east central Ohio and northern and the northern panhandle of West Virginia. * WHEN...From 6 AM to 8 PM EDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
667 WWUS71 KPBZ 130737 NPWPBZ URGENT - WEATHER MESSAGE National Weather Service Pittsburgh PA 337 AM EDT Mon Apr 13 2020 MDZ001-PAZ007>009-014>016-022-023-074-076-WVZ512>514-131545- /O.CON.KPBZ.HW.W.0001.200413T1000Z-200414T0000Z/ Garrett-Mercer-Venango-Forest-Butler-Clarion-Jefferson PA- Armstrong-Indiana-Westmoreland Ridges-Fayette Ridges- Eastern Preston-Western Tucker-Eastern Tucker- Including the cities of Mountain Lake Park, Oakland MD, Grantsville, Sharon, Hermitage, Grove City, Oil City, Franklin, Tionesta, Butler, Clarion, Punxsutawney, Brookville, Kittanning, Ford City, Indiana, Ligonier, Donegal, Champion, Ohiopyle, Terra Alta, Rowlesburg, Hazelton, Parsons, Hendricks, Saint George, Davis, Thomas, and Canaan Valley 337 AM EDT Mon Apr 13 2020 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...In Pennsylvania, Forest, Jefferson PA, Indiana, Westmoreland Ridges and Fayette Ridges Counties. In Maryland, Garrett County. In West Virginia, Eastern Preston, Western Tucker and Eastern Tucker Counties. * WHEN...From 6 AM to 8 PM EDT Monday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ OHZ039>041-048>050-057>059-068-069-PAZ013-020-021-029-031-073-075- WVZ001>004-012-021-509>511-131545- /O.CON.KPBZ.WI.Y.0007.200413T1000Z-200414T0000Z/ Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH- Muskingum-Guernsey-Belmont-Noble-Monroe-Lawrence-Beaver-Allegheny- Washington-Greene-Westmoreland-Fayette-Hancock-Brooke-Ohio- Marshall-Wetzel-Marion-Monongalia- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Including the cities of New Philadelphia, Dover, Carrollton, Malvern, East Liverpool, Salem, Columbiana, Coshocton, Cadiz, Steubenville, Zanesville, Cambridge, Martins Ferry, St. Clairsville, Caldwell, Woodsfield, New Castle, Ellwood City, Aliquippa, Beaver Falls, Ambridge, Monaca, Pittsburgh Metro Area, Washington, Canonsburg, Waynesburg, Murrysville, Greensburg, New Kensington, Lower Burrell, Latrobe, Monessen, Uniontown, Weirton, Follansbee, Wellsburg, Wheeling, Moundsville, New Martinsville, Fairmont, Morgantown, Coopers Rock, Kingwood, and Bruceton Mills 337 AM EDT Mon Apr 13 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Portions of northwest, southwest and western Pennsylvania, east central Ohio and northern and the northern panhandle of West Virginia. * WHEN...From 6 AM to 8 PM EDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
661 WWUS71 KPBZ 131523 NPWPBZ URGENT - WEATHER MESSAGE National Weather Service Pittsburgh PA 1123 AM EDT Mon Apr 13 2020 MDZ001-PAZ007>009-014>016-022-023-074-076-WVZ512>514-132330- /O.CON.KPBZ.HW.W.0001.000000T0000Z-200414T0000Z/ Garrett-Mercer-Venango-Forest-Butler-Clarion-Jefferson PA- Armstrong-Indiana-Westmoreland Ridges-Fayette Ridges- Eastern Preston-Western Tucker-Eastern Tucker- Including the cities of Mountain Lake Park, Oakland MD, Grantsville, Sharon, Hermitage, Grove City, Oil City, Franklin, Tionesta, Butler, Clarion, Punxsutawney, Brookville, Kittanning, Ford City, Indiana, Ligonier, Donegal, Champion, Ohiopyle, Terra Alta, Rowlesburg, Hazelton, Parsons, Hendricks, Saint George, Davis, Thomas, and Canaan Valley 1123 AM EDT Mon Apr 13 2020 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...In Pennsylvania, Forest, Jefferson PA, Indiana, Westmoreland Ridges and Fayette Ridges Counties. In Maryland, Garrett County. In West Virginia, Eastern Preston, Western Tucker and Eastern Tucker Counties. * WHEN...Now until 8 PM EDT Monday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ OHZ039>041-048>050-057>059-068-069-PAZ013-020-021-029-031-073-075- WVZ001>004-012-021-509>511-132330- /O.CON.KPBZ.WI.Y.0007.000000T0000Z-200414T0000Z/ Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH- Muskingum-Guernsey-Belmont-Noble-Monroe-Lawrence-Beaver-Allegheny- Washington-Greene-Westmoreland-Fayette-Hancock-Brooke-Ohio- Marshall-Wetzel-Marion-Monongalia- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Including the cities of New Philadelphia, Dover, Carrollton, Malvern, East Liverpool, Salem, Columbiana, Coshocton, Cadiz, Steubenville, Zanesville, Cambridge, Martins Ferry, St. Clairsville, Caldwell, Woodsfield, New Castle, Ellwood City, Aliquippa, Beaver Falls, Ambridge, Monaca, Pittsburgh Metro Area, Washington, Canonsburg, Waynesburg, Murrysville, Greensburg, New Kensington, Lower Burrell, Latrobe, Monessen, Uniontown, Weirton, Follansbee, Wellsburg, Wheeling, Moundsville, New Martinsville, Fairmont, Morgantown, Coopers Rock, Kingwood, and Bruceton Mills 1123 AM EDT Mon Apr 13 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Portions of northwest, southwest and western Pennsylvania, east central Ohio and northern and the northern panhandle of West Virginia. * WHEN...Now until 8 PM EDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
116 WWUS71 KPBZ 132157 NPWPBZ URGENT - WEATHER MESSAGE National Weather Service Pittsburgh PA 557 PM EDT Mon Apr 13 2020 PAZ007>009-014>016-022-023-132300- /O.CAN.KPBZ.HW.W.0001.000000T0000Z-200414T0000Z/ Mercer-Venango-Forest-Butler-Clarion-Jefferson PA-Armstrong- Indiana- Including the cities of Sharon, Hermitage, Grove City, Oil City, Franklin, Tionesta, Butler, Clarion, Punxsutawney, Brookville, Kittanning, Ford City, and Indiana 557 PM EDT Mon Apr 13 2020 ...HIGH WIND WARNING IS CANCELLED... Wind gusts have decreased to 40 MPH or less across the region, and will continue to diminish through the evening. $$ OHZ039>041-048>050-057>059-068-069-PAZ013-020-021-029-031-073-075- WVZ001>004-012-021-509>511-132300- /O.CAN.KPBZ.WI.Y.0007.000000T0000Z-200414T0000Z/ Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH- Muskingum-Guernsey-Belmont-Noble-Monroe-Lawrence-Beaver-Allegheny- Washington-Greene-Westmoreland-Fayette-Hancock-Brooke-Ohio- Marshall-Wetzel-Marion-Monongalia- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Including the cities of New Philadelphia, Dover, Carrollton, Malvern, East Liverpool, Salem, Columbiana, Coshocton, Cadiz, Steubenville, Zanesville, Cambridge, Martins Ferry, St. Clairsville, Caldwell, Woodsfield, New Castle, Ellwood City, Aliquippa, Beaver Falls, Ambridge, Monaca, Pittsburgh Metro Area, Washington, Canonsburg, Waynesburg, Murrysville, Greensburg, New Kensington, Lower Burrell, Latrobe, Monessen, Uniontown, Weirton, Follansbee, Wellsburg, Wheeling, Moundsville, New Martinsville, Fairmont, Morgantown, Coopers Rock, Kingwood, and Bruceton Mills 557 PM EDT Mon Apr 13 2020 ...WIND ADVISORY IS CANCELLED... Wind gusts have decreased to 40 MPH or less across the region, and will continue to diminish through the evening. $$ MDZ001-PAZ074-076-WVZ512>514-140000- /O.CON.KPBZ.HW.W.0001.000000T0000Z-200414T0000Z/ Garrett-Westmoreland Ridges-Fayette Ridges-Eastern Preston- Western Tucker-Eastern Tucker- Including the cities of Mountain Lake Park, Oakland MD, Grantsville, Ligonier, Donegal, Champion, Ohiopyle, Terra Alta, Rowlesburg, Hazelton, Parsons, Hendricks, Saint George, Davis, Thomas, and Canaan Valley 557 PM EDT Mon Apr 13 2020 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...West winds 20 to 25 mph with gusts up to 60 mph. * WHERE...In Pennsylvania, Westmoreland Ridges and Fayette Ridges Counties. In Maryland, Garrett County. In West Virginia, Eastern Tucker, Western Tucker and Eastern Preston Counties. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$
378 WWUS71 KPBZ 132351 NPWPBZ URGENT - WEATHER MESSAGE National Weather Service Pittsburgh PA 751 PM EDT Mon Apr 13 2020 MDZ001-PAZ074-076-WVZ512>514-140100- /O.EXP.KPBZ.HW.W.0001.000000T0000Z-200414T0000Z/ Garrett-Westmoreland Ridges-Fayette Ridges-Eastern Preston- Western Tucker-Eastern Tucker- Including the cities of Mountain Lake Park, Oakland MD, Grantsville, Ligonier, Donegal, Champion, Ohiopyle, Terra Alta, Rowlesburg, Hazelton, Parsons, Hendricks, Saint George, Davis, Thomas, and Canaan Valley 751 PM EDT Mon Apr 13 2020 ...HIGH WIND WARNING WILL EXPIRE AT 8 PM EDT THIS EVENING... Wind gusts have diminished to 40 MPH or less, and will continue to decrease through the evening. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this high wind warning went out at Apr 12, 12:06 PM EDT, 1 hour 38 minutes earlier.
Area forecast discussion, Apr 12, 12:06 PM EDT, 1 hour 38 minutes before
Area Forecast Discussion
National Weather Service Pittsburgh PA
1206 PM EDT Sun Apr 12 2020
.SYNOPSIS...
Rain chances will increase today and into Monday with the approach
and passage of very strong low pressure. Damaging wind may accompany
that passage on Monday.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Noon update...worked through extended forecast period, with the
most notable change being an increase in snow accumulation late
Tuesday into Wednesday morning in the southeastern ridge tops. More
details in long term section. Based on latest radar imagery, have
pumped up PoPs across southern CWA due to development of more showers
within moist advection. Accumulations will remain light given weak
lift and showers needing to overcome dry low levels.
Previous Discussion...
Warm, moist advection is underway with the approach of a shortwave
in quasi-zonal flow aloft, with areas of light showers slowly
migrating northward. Rain chances will increase through the day as
additional shortwaves swiftly move within strengthening southwesterly
flow aloft. Accumulations will be light with initial showers given
weak forcing and inhibition via dry low levels. Temperature will rise
5 to 10 degrees above the seasonal averages as winds continue to
veer to the southwest.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM MONDAY/...
Phasing low pressure is progged to eject from the Four Corners
Region and move up the Ohio Valley tonight and Monday with eventual
negative tilt and Midwest-to-Great Lakes sfc cyclogenesis projected.
Rain chance will thus escalate this evening and into Monday morning
as that system deepens and pulls deep moisture over the Upper Ohio.
Despite precipitable water on the order of 1.0 to 1.5 inches with
strong jet dynamics in vicinity, system and convective element
progression will limit flood threat as will frontal/convergence areas
projected north and west of the Upper Ohio Valley Region. In
addition, deterministic models also maintain mid level dry slot
encroachment early on Monday which would degrade widespread precip
efficiency, but will enhance severe storm potential.
The primary problem of the day will then be of damaging non-
thunderstorm wind potential given the tightening pressure gradient,
decent mixing of the resulting 50+kt low level jet stream, and
indications of a strong isallobaric wind component with frontal
passage (latest NAM and GFS project a STRONG 12 to 15 mb pressure
rise over 3 hours. Should that model-parameter be maintained, expect
rising confidence in widespread damaging, non-thunderstorm wind
gusts as the forecast process continues - High Wind Watch was
maintained.
Confidence is also improving for a severe thunderstorm threat with
the extremely high deep layer shear (primarily linear) on the flank
of the low crossing Ohio. Instability limitations may be quickly
overcome in that sheared environment on Monday morning in advance of
the front, especially if the aforementioned mid level dry slot can
degrade cloud cover sufficiently to support some limited insolation.
So, convection enhanced gusts will add to the overall threat which
includes isolated tornadoes given potential for local, low level
veering in the warm sector - mainly east and south of Pittsburgh.
&&
.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
Drier weather and below average temperature are expected Tuesday
under the influence of surface high pressure.
An strong jet will develop just south of the region late Tuesday into
Wednesday morning, with mid-level frontogenesis developing over the
southeast ridges. Combined with slight orographic lift, enough
moisture plus stronger forcing will aid precipitation development in
the region. Thermal profiles suggest a wintry mix of rain and snow,
with all snow possible closer to ridge tops, which sets up
potential for notable accumulating snow. Model trends give more
confidence in precipitation occur, but given the recency of this
trend and notable variability in the location of this band,
there is significant uncertainty in forecasted snowfall
accumulations.
Periodic precipitation chances as additional shortwaves move through
the eastern CONUS trough with continued below average temperature is
expected for the region the rest of the mid week to early weekend period.
&&
.AVIATION /16Z SUNDAY THROUGH THURSDAY/...
VFR is forecast through today. Light, isolated showers may be
possible early this morning and again early afternoon, but impacts
will be negligible. Light winds will increase once again by late
morning, with gusts from 20-25 mph possible in the afternoon. MVFR to
possible IFR restrictions are likely late tonight into Monday with
rain and crossing low pressure.
.Outlook...
Restrictions and wind problems are likely Sun night and Mon with
crossing low pressure.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...High Wind Watch from Monday morning through Monday evening for
MDZ001.
OH...High Wind Watch from Monday morning through Monday evening for
OHZ039>041-048>050-057>059-068-069.
PA...High Wind Watch from Monday morning through Monday evening for
PAZ007>009-013>016-020>023-029-031-073>076.
WV...High Wind Watch from Monday morning through Monday evening for
WVZ001>004-012-021-509>514.
&&Hazardous weather outlook, Apr 12, 2:55 AM EDT, 10 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Pittsburgh PA 255 AM EDT Sun Apr 12 2020 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029-031-073>076-WVZ001>004-012-021-509>514-130700- Garrett-Tuscarawas-Carroll-Columbiana-Coshocton-Harrison- Jefferson OH-Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango- Forest-Lawrence-Butler-Clarion-Jefferson PA-Beaver-Allegheny- Armstrong-Indiana-Washington-Greene-Westmoreland-Westmoreland Ridges- Fayette-Fayette Ridges-Hancock-Brooke-Ohio-Marshall-Wetzel-Marion- Monongalia-Ridges of Eastern Monongalia and Northwestern Preston- Preston-Eastern Preston-Western Tucker-Eastern Tucker- 255 AM EDT Sun Apr 12 2020 ...HIGH WIND WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... This Hazardous Weather Outlook is for western Maryland, east central Ohio, northwest Pennsylvania, southwest Pennsylvania, western Pennsylvania, northern West Virginia and the northern panhandle of West Virginia. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Wind Watch. Showers and thunderstorms will also spread over the region early on Monday with potential for a few storms to generate damaging wind gusts. An isolated tornado is possible. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 1:44 PM EDT | Wind Advisory | PBZ | Allegheny, Armstrong, Beaver, Butler, Clarion, Fayette and 6 more | 28 hr |
Nearby
High Wind Warnings in Pennsylvania, 2020High Wind Warnings in West Virginia, 2020High Wind Warnings in Maryland, 2020Every high wind warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.